Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 2, NWS Quad Cities, IA

February 26, 1996Grant County, Wisconsin

NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 26, 1996, 3:40 PM CST for Grant County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 1996, 3:40 PM CST (21:40 UTC)
Expired
Feb 26, 1996, 4:45 PM CST
In force
65 min
Issued by
NWS Quad Cities, IA
Area
Whole counties

County Grant County, WI

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1996-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1996-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KMLI 262141 RRA
SVRMLI
WIC043-262245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CST MON FEB 26 1996
 
THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  445 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST WISCONSIN
 
   ...GRANT COUNTY
 
AT 340 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES
SOUTHWEST OF LANCASTER. THIS STORM IS MOVING TO THE NORTHEAST AT 50 MPH.
THIS STORM WILL PRODUCE LARGE HAIL! PERSONS IN THE TOWN OF LANCASTER
AND GRANT COUNTY SHOULD SEEK SHELTER NOW AND STAY AWAY FROM WINDOWS.
 
HOLSTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 1:39 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 26, 1:39 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 PM CST MON FEB 26 1996

18Z MAPS DATA DEPICTED SURFACE BOUNDARY SITUATED STILL OVER SOUTHEAST
IOWA WITH 70 DEGREE AIR KNOCKING ON BRL DOORSTEP. AFTERNOON SATELLITE
IMAGERY SHOWED BREAKS IN THE OVERCAST IN THE WARM SECTOR FROM SOUTHWEST
MISSOURI TO CENTRAL ILLINOIS. STRONGEST THETA-E ADVECTION WAS EVIDENT
FROM NORTHEAST MISSOURI INTO CENTRAL ILLINOIS IN CLOSE PROXIMITY
TO BOUNDARY.

FORECAST PROBLEM TONIGHT IS TRW CHANCES.

MODELS IN GENERAL AGREEMENT THIS AFTERNOON WITH NGM INITIALIZING
QUITE WELL WITH 18Z SURFACE FEATURES. GRIDDED DATA TIME-SECTIONS
BRINGS STRONGEST INSTABILITY AND BEST LIFT INTO REGION BETWEEN
06Z-12Z. BEST QG FORCING IS EVIDENT IN THE 850-700 LAYER WITH
STRONGEST QG ASCENT THROUGH THE COLUMN NORTH ACROSS MINNESTOA AND
WISCONSIN IN VICINITY OF DEFORMATION ZONE. SURFACE LOW SHOULD PASS
OVER EASTERN IOWA BY 12Z WITH ASSOCIATED DRY PUNCH. SUGGEST CAT LIKELY
POPS TONIGHT. CURRENT SEVERE WORDING IN CHI ZONES APPEARS
PRUDENT OVERNIGHT. PROJECTED WIND PROFILES SUPPORTS SUPERCELLUR
DEVELOPEMENT WITH TORNADIC DEVELOPMENT A DISTINCT POSSIBILITY.
STAY TUNED.

CID RISING/+    DBQ RISING/+    MLnI RISING/+   BRL RISING/+

BERG

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.